Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
DMBsDreamGrl

60 mg a day, 95 lbs, too much?

Recommended Posts

I'm sitting here reading how many mgs everyone has started on and I'm shocked my doctor put me on this much mg, Do you guys think this is too much? My acne is mild.

Share this post


Link to post
Share on other sites

I'm sitting here reading how many mgs everyone has started on and I'm shocked my doctor put me on this much mg, Do you guys think this is too much? My acne is mild.

Hey, i think it is a little to high for your initial dose. You should be a 1 mg /kg/day. And the maximum dose is 2 mg/kg/day.

95lbs= 43.2kg

Therefore, your initial dose should be 40 mg. And your maximum dose could be 80. Your doctor should have started you on a lower dose to decrease the risk of side-effects, and let your body get used to the medication. But 60 mg is not too high overall, you just might expereince more severity in your side-effects since they are dose dependent, such as VERY DRY LIPS, VERY DRY SKIN, VERY DRY EYES. bUT if that happens you can always ask your derm to lower your dose, or lower it yourself by taking 40 mg one day and 60 the next and rotating your doses that way, so your average is 50mg.

I weigh the same as you and i started on 40 for month 1, 50 for month two, and hoping to go on 60 for month 3.

Share this post


Link to post
Share on other sites

Well, you can look forward to a pretty bad initial breakout starting that high.

It will be worth it though.

I'm 105 pounds & I started on 30 mg for 2 weeks, then went to full doasge of 60.

Share this post


Link to post
Share on other sites

all I know is that I'm 165 lbs, have some more than moderate acne, and I was started on 40mg. but i'm no doctor... at least i dont think so.

Share this post


Link to post
Share on other sites

I'm 5'2, I haven't really been experiencing that many side effects, my lips are barely dry & my skin is dry but nothing too serious. I just thought it was odd I was on such a high dosage when people on this board with more severe acne are on lower dosages :think: ..I like this dose, I think it's working great but I'm afraid my doctor is going to lower it when I see him next Tuesday but I want to stay on 60mg ,ugh...I'm so difficult :lol:

Share this post


Link to post
Share on other sites

Hey there! It seems like derms kinda have their own way of prescribing 'tane - some like to start off with a small dose and slowly increase while others jump right to the high dose. Just depends what their preference is...

I weigh about 110 pounds are started on 60mg (a lot higher than I was expecting). My IB wasn't very bad and the side effects are tolerable. If you're doing well with the dose, I don't think your derm would lower it. Good luck!

Share this post


Link to post
Share on other sites

Wow that does sound very excessive. For someone your size with only mild acne...I am on 40 mg for the first 2 months and then my dr. said I can go up to 60 mg if I want to. And I weigh a lot more than you!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×